Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 9, 2018, 2:19 PM CST for 12 counties in Texas. It took effect at Mar 10, 2018, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2018, 2:19 PM CST (20:19 UTC)
- In effect from
- Mar 10, 2018, 11:00 AM CST
- Expired
- Mar 10, 2018, 6:23 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Crosby County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 35 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS84 KLUB 092019 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 219 PM CST Fri Mar 9 2018 TXZ027-033-034-039>041-101200- /O.UPG.KLUB.FW.A.0008.180310T1700Z-180311T0100Z/ /O.NEW.KLUB.FW.W.0008.180310T1700Z-180311T0100Z/ Bailey-Cochran-Hockley-Yoakum-Terry-Lynn- 219 PM CST Fri Mar 9 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CST Saturday. The Fire Weather Watch is no longer in effect. * Timing...Saturday from 11 AM until 7 PM. * Wind...Northwest around 20 mph. * Humidity...Between 5 and 10 percent. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. && $$ TXZ021-028-029-035-036-042-101200- /O.NEW.KLUB.FW.W.0008.180310T1700Z-180311T0100Z/ Parmer-Lamb-Hale-Lubbock-Crosby-Garza- 219 PM CST Fri Mar 9 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CST Saturday. * Timing...Saturday from 11 AM until 7 PM. * Wind...Northwest around 20 mph. * Humidity...Between 5 and 10 percent. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. && $$
3 follow-up statements
521 WWUS84 KLUB 101021 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 421 AM CST Sat Mar 10 2018 TXZ021-027>029-033>036-039>042-110100- /O.CON.KLUB.FW.W.0008.180310T1700Z-180311T0100Z/ Parmer-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Crosby-Yoakum- Terry-Lynn-Garza- 421 AM CST Sat Mar 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR much of the Texas South Plains... * Timing...Today from 11 AM until 7 PM. * Wind...Northwest around 20 mph. * Humidity...Between 5 and 10 percent. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. && $$
060 WWUS84 KLUB 102011 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 211 PM CST Sat Mar 10 2018 TXZ021-027>029-033>036-039>042-110100- /O.CON.KLUB.FW.W.0008.000000T0000Z-180311T0100Z/ Parmer-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Crosby-Yoakum- Terry-Lynn-Garza- 211 PM CST Sat Mar 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS SOUTH PLAINS... * Timing...Until 7 PM this evening. * Wind...Northwest at 15 to 20 mph. * Humidity...Between 5 and 10 percent. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. && $$
667 WWUS84 KLUB 110023 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 623 PM CST Sat Mar 10 2018 TXZ021-027>029-033>036-039>042-110130- /O.CAN.KLUB.FW.W.0008.000000T0000Z-180311T0100Z/ Parmer-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Crosby-Yoakum- Terry-Lynn-Garza- 623 PM CST Sat Mar 10 2018 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH PLAINS... The National Weather Service in Lubbock has cancelled the Red Flag Warning. Wind speeds have decreased this evening, bringing an end to critical fire weather for the day. Regardless, warm and dry conditions will persist through late evening before a cold front moves through late tonight. The front will bring an abrupt northerly wind shift, strong northerly winds of 20 to 30 mph with higher gusts, along with cooler temperatures and a modest increase in moisture. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 9, 11:23 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 9, 11:23 AM CST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1123 AM CST Fri Mar 9 2018 .AVIATION... VFR is generally expected next 24 hours. There are some hints in the data that suggest we could see some ceiling and/or ceiling reductions at the KCDS TAF site around sunrise Saturday morning. && PREV DISCUSSION... /issued 341 AM CST Fri Mar 9 2018/ DISCUSSION... Fairly weak surface pressure gradient today, with a disturbance passing east early today in flattening northwest flow aloft. A weak northerly wind shift will occur, but little or no cooling expected. High clouds should be mostly thin much of the day, so edged towards upper end of guidance temperatures for today. Saturday we expect the surface lee-side low pressure trough to deepen in response to a vigorous upper level low pressure system swinging southeast out of the northern Rockies into the high plains and slinging a cold front southward into our area. Saturday should see deep mixing and at least a low-end windy and warm day for areas to the south of the cold front which looks like it will impact at least the southeast Panhandle and northern Rolling Plains Saturday afternoon. Front will surge southward Saturday evening with breezy northerly winds and much cooler temperatures heading into Sunday. Solutions have trended towards less low level moisture behind this front, though WRF/NAM in particular is holding on to enough low clouds perhaps even for a spot or two of drizzle or very light showers. GFS is a bit further south and teams these chances with frontogenetic forcing - though a very fleeting precipitation signal. At this point, we will not re- introduce any precipitation but watch for trends in the coming 24 hours. Much drier air will sweep southward during the day Sunday ending any real chances for showers. We should remain dominated by a cooler airmass early next week, though solutions generally agree Monday should see return southerly flow before a weak shallow surge may occur Monday night or so. Not very good agreement on this - so we are not playing up much either. Solutions continue to spread a few more weak precipitaion signals overhead through about Tuesday, though lower atmosphere appears will remain extra dry - our forecasts will also stay dry. Sharp upper level ridge axis passing Wednesday night followed by lowering heights and increasing southwest flow aloft late next week as solutions develop next version of intermountain upper trough - further south than current rendition. Probably portends more wind opportunities by next weekend as opposed to the GFS moist plume - we are favoring dry anyway for now. RMcQueen FIRE WEATHER... A fairly weak surface pressure gradient today should keep wind speeds mostly under 15 mph - probably mostly under 10 mph even - so will not issue a Fire Danger Statement for today in spite of a very warm day expected and low humidity. Saturday will see the surface low pressure trough deepen as a vigorous upper low crosses from the northern Rockies into the central high plains. Deep mixing could spread windy conditions a bit further east into the central and perhaps eastern South Plains and maybe adjacent portions of the southern Rolling Plains for Saturday. Forecast RFTI values show more of a wind threat these regions that we will have to explore more in the coming 24 hours. Anyway, held on to the previous Fire Weather Watch for the southwestern South Plains for now - but it may need expansion to the east later. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for TXZ027-033-034-039>041. && 99/99/26
Hazardous weather outlook, Mar 9, 4:05 AM CST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 405 AM CST Fri Mar 9 2018 TXZ021>044-101015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 405 AM CST Fri Mar 9 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical or elevated fire danger is expected across much of the Texas South Plains Saturday - perhaps also impacting parts of the southern Texas Panhandle and Rolling Plains. A Fire Weather Watch is in effect Saturday for the southwestern South Plains.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.